Alert archive / Kentucky / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 3, NWS Jackson, KY
NWS Jackson, KY issued this severe thunderstorm warning at Apr 3, 2007, 7:58 PM EDT for Pulaski County, Rockcastle County, Kentucky. It was in force for 62 min. 9 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 3, 2007, 7:58 PM EDT (23:58 UTC)
- Expired
- Apr 3, 2007, 9:00 PM EDT
- In force
- 62 min
- Issued by
- NWS Jackson, KY
- Area
- Counties, with a storm outline in the text
Counties Pulaski County, KY, Rockcastle County, KY
The radar
The Jackson,KY radar (KJKL), 125 km from the middle of the area, began a volume at 00:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 3, 8:00 PM EDT | TSTM WND DMG | Mount Vernon, KY | TREE DOWN ON CHESTNUT RIDGE ROAD. |
| Apr 3, 8:15 PM EDT | TSTM WND DMG | Mount Vernon, KY | TREE DOWN ON CHESTNUT RIDGE ROAD. |
| Apr 3, 8:15 PM EDT | TSTM WND DMG | Lancaster, KY | NUMEROUS TREES DOWN COUNTYWIDE. |
| Apr 3, 8:23 PM EDT | HAIL 1 | Clementsville, KY | |
| Apr 3, 8:25 PM EDT | TORNADO | 4 Nw Dunnville, KY | EF1 TORNADO MOVED FROM 4 NW DUNNVILLE TO PULASKI COUNTY LINE NEAR MINTONVILLE. TORNADO SKIPPED...MOST DAMAGE WAS DONE ON RIDGETOPS. |
| Apr 3, 8:37 PM EDT | TORNADO | 3 Nne Magnum, KY | AN EF1 TORNADO WHICH MOVED OUT OF CASEY COUNTY INTO PULASKI COUNTY PARTIALLY TORE A WELL BUILT POLE BARN ROOF OFF NEAR THE COUNTY LINE. THE PATH LENGTH INSIDE PULASKI COUNTY WAS APPROXIMATELY 0.8 MILES AND THE PATH WIDTH WAS 75 YARDS. |
| Apr 3, 8:43 PM EDT | TORNADO | 1 Se Hogue, KY | AN EF1 TORNADO WITH ESTIMATED WIND SPEEDS OF AROUND 90 MPH BRIEFLY TOUCHED DOWN IN A WOODED AREA...CAUSING NUMEROUS TREES TO BE UPROOTED OR SNAPPED. THE TORNADO PATH LENGTH WAS A TENTH OF A MILE...WITH A WIDTH OF 25 YARDS. |
| Apr 3, 8:53 PM EDT | HAIL 0.25 | Eubank, KY | QUARTER SIZE HAIL |
| Apr 3, 8:53 PM EDT | HAIL 1 | Eubank, KY | QUARTER SIZE HAIL |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 3 storm reports to this severe thunderstorm warning; the first came 2 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 3, 6:05 PM EDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 12:00Z, 12.0 hours before the alert went out and 216 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 13 J/kg
- Mixed-layer CIN
- -79 J/kg
- Mixed-layer LCL
- 1216 m above ground
- 0-6 km bulk shear
- 31 kt
- 0-1 km storm-relative helicity
- 56 m²/s²
- 0-3 km storm-relative helicity
- 96 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WUUS53 KJKL 040000
SVRJKL
KYC199-203-040100-
/O.NEW.KJKL.SV.W.0003.070403T2358Z-070404T0100Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE JACKSON KY
758 PM EDT TUE APR 3 2007
THE NATIONAL WEATHER SERVICE IN JACKSON KY HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN PULASKI COUNTY IN SOUTH CENTRAL KENTUCKY...
ROCKCASTLE COUNTY IN SOUTH CENTRAL KENTUCKY...
THIS INCLUDES THE CITY OF MOUNT VERNON...
* UNTIL 900 PM EDT
* AT 757 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THIS STORM WAS LOCATED 24
MILES NORTHWEST OF MAGNUM...OR 10 MILES EAST OF CAMPBELLSVILLE...
AND MOVING EAST AT 50 MPH.
* THE SEVERE THUNDERSTORM WILL BE NEAR...
INDIAN LAKES PARK...OTTOWA...GUM SULPHUR AND BEE LICK BY 840 PM
EDT...
BRODHEAD...HIATT...MARETBURG AND SPIRO BY 845 PM EDT...
RENFRO VALLEY...MOUNT VERNON AND LAKE LINVILLE BY 850 PM EDT...
DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.
THIS STORM HAS A HISTORY OF PRODUCING DESTRUCTIVE WINDS AND LARGE
DAMAGING HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY
AWAY FROM WINDOWS
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR EASTERN KENTUCKY.
LAT...LON 3740 8523 3723 8517 3704 8494 3712 8454
3723 8423 3731 8412 3786 8409
$$
GREIF1 follow-up statement
000
WWUS53 KJKL 040021
SVSJKL
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSON KY
821 PM EDT TUE APR 3 2007
KYC199-203-040100-
/O.CON.KJKL.SV.W.0003.000000T0000Z-070404T0100Z/
ROCKCASTLE KY-PULASKI KY-
821 PM EDT TUE APR 3 2007
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 900 PM EDT
FOR NORTHERN PULASKI AND ROCKCASTLE COUNTIES...
AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER
SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH. THESE STORMS
WERE LOCATED ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF BOONE
TO 23 MILES NORTHWEST OF MAGNUM TO 31 MILES WEST OF CAINS STORE...OR
ALONG A LINE EXTENDING FROM 9 MILES WEST OF RICHMOND TO 15 MILES
SOUTHEAST OF LEBANON TO CAMPBELLSVILLE...MOVING EAST AT 50 MPH.
SEVERE THUNDERSTORMS WILL BE NEAR...
MAGNUM AND CAINS STORE BY 845 PM EDT...
POINTER BY 850 PM EDT...
STAB AND HOGUE BY 855 PM EDT...
BOONE...SNIDER...ROCKFORD AND GUM SULPHUR BY 900 PM EDT...
A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 100 AM EDT
WEDNESDAY MORNING FOR EASTERN KENTUCKY.
LAT...LON 3740 8523 3723 8517 3704 8494 3712 8454
3723 8423 3731 8412 3786 8409
$$
JJWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jackson, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 3, 7:35 PM EDT, 23 minutes earlier.
Area forecast discussion, Apr 3, 7:35 PM EDT, 23 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 735 PM EDT TUE APR 3 2007 .SHORT TERM.../TONIGHT THROUGH FRIDAY/ THE MODELS ARE IN GOOD AGREEMENT AND INITIALED WELL. AT 5 PM...A LOW WAS LOCATED OVER LAKE MICHIGAN WITH A COLD FRONT EXTENDING ACROSS CENTRAL ILLINOIS TO SOUTH CENTRAL MISSOURI. A SQUALL LING EXTENDED FROM NEAR MUNCIE INDIANA TO SOUTHEASTERN INDIANA TO SOUTHEASTERN MISSOURI. THIS IS A VERY SIGNIFICANT SQUALL LINE WITH LITERALLY HUNDREDS OF LIGHTNING STRIKES BEING REPORTED. ALL OF THE INGREDIENTS FOR SEVERE WEATHER WILL BE IN PLACE OVER EASTERN KENTUCKY EXCEPT LOW LEVEL MOISTURE. THE 18 GMT NAM MODEL RUN CAME IN AND IS NOT QUITE AS UNSTABLE AS THE 12 GMT RUN. THE 18 GMT RUN HAD A MID LEVEL CAP THAT HAD DEVELOPED AND AS SUCH...THE INSTABILITY IS NOT AS SIGNIFICANT AS THE 12 GMT RUN. I AM ALWAYS A BIT SKEPTICAL OF THE OFF TIME RUNS...SO WE WILL HAVE TO WAIT AND SEE HOW THE SYSTEMS HOLDS TOGETHER AS IT MOVES INTO EASTERN KENTUCKY. USING EXTRAPOLATION...THE SQUALL LINE WILL BE MOVING INTO EASTERN KENTUCKY BETWEEN 9 TO 10 PM THIS EVENING. SOME ISOLATED THUNDERSTORMS MAY FORM OUT AHEAD OF THE SQUALL LINE BEFORE THIS TIME. IF THEY DO...THESE THUNDERSTORMS WILL HAVE THE POTENTIAL FOR SEVERE HAIL TO DEVELOP DUE TO THE FAVORABLE WIND SHEAR PROFILE AND FREEZING LEVEL. THE COLD FRONT WILL BE MOVING INTO EASTERN KENTUCKY BETWEEN 1 TO 2 AM THIS MORNING AND WILL MOVE TO EAST OF PIKE COUNTY BY 8 AM THIS MORNING. THE WEATHER BETWEEN THE SQUALL LINE AND THE FRONT WILL BE MOSTLY SHOWERS...HOWEVER THERE MAY BE SOME ISOLATED THUNDERSTORMS ASSOCIATED WITH THE FRONTAL PASSAGE. THIS IS A VERY STRONG COLD FRONT THAT IS MOVING THROUGH THE AREA AND THERE WILL BE VERY COLD AIR MOVING IN BEHIND THE SYSTEM. THERE WILL BE SOME FREEZING TEMPERATURES TEMPERATURE BOTH WEDNESDAY AND THURSDAY MORNINGS. THE TEMPERATURE FORECASTS WERE MOSTLY A BLEND OF THE ETA AND GFS MOS. .LONG TERM.../FRIDAY NIGHT THROUGH TUESDAY/ THE MODELS ARE IN PRETTY GOOD AGREEMENT...HOWEVER THE ECMWF IS QUICKER TO MOVE THE PATTERN TO BE MORE ZONAL EARLY NEXT WEEK. THE NAM KEEPS A STRONG UPPER TROUGH TO THE EAST AND AS SUCH THERE WILL BE DRY NORTHWESTERLY FLOW PREDOMINATING OVER THE AREA. ALL THE SHORT WAVES IN THE EXTENDED PERIOD WILL PASS MOSTLY TO THE NORTHEAST OF THE FORECAST AREA AND THE PRECIPITATION WILL BE LIMITED TO WEST VIRGINIA. STAYED PRETTY CLOSE TO THE EXTENDED GFS MOS FOR THE TEMPERATURE FORECASTS. FREEZING TEMPERATURES WILL CONTINUES THROUGH MONDAY MORNING. && .AVIATION.../00Z TO 24Z/...UPDATED MAIN AVIATION CONCERNS WILL...OF COURSE...BE THE IMMEDIATE CONCERN OF SEVERE WEATHER RACING THROUGH THE TAF SITES OVER THE NEXT 2 TO 4 HOURS. FOLLOWING THAT...WILL BE DEALING WITH THE COLD POOL RAINS AND MVFR TO VFR VIS AND CIGS. VRF CONDITIONS PREVAIL FROM 10Z ON THROUGH THE REMAINDER OF THE TAF PERIOD. EXPECT NEAR SVR TO SVR WIND GUSTS...MAINLY FROM THE NORTH... AT THE SITES WITH THE LEADING EDGE OF THE STORMS. MODERATELY STRONG SOUTHWEST WINDS FOLLOW THE INITIAL SQUALL LINE BEFORE SWITCHING MORE TO THE NORTHWEST FOLLOWING THE COLD FRONT IN THE HOURS AFTER MIDNIGHT. THE NORTHWEST WINDS THEN SETTLE DOWN BEFORE BECOMING SOMEWHAT GUSTY AGAIN DURING THE DAY WEDNESDAY. && .JKL WATCHES/WARNINGS/ADVISORIES...NONE. && SHORT TERM...JJ LONG TERM....JJ AVIATION...GREIF
Hazardous weather outlook, Apr 3, 6:20 PM EDT, 1 hour 38 minutes before
HAZARDOUS WEATHER OUTLOOK...UPDATED NATIONAL WEATHER SERVICE JACKSON KY 620 PM EDT TUE APR 3 2007 KYZ044-050>052-058>060-068-069-079-080-083>088-104-106>120-050130- FLEMING-MONTGOMERY-BATH-ROWAN-ESTILL-POWELL-MENIFEE-ROCKCASTLE- JACKSON-PULASKI-LAUREL-WAYNE-MCCREARY-WHITLEY-KNOX-BELL-HARLAN- ELLIOTT-MORGAN-JOHNSON-WOLFE-MAGOFFIN-FLOYD-LEE-BREATHITT-KNOTT- OWSLEY-PERRY-CLAY-LESLIE-LETCHER-MARTIN-PIKE- INCLUDING THE CITIES OF...FLEMINGSBURG...MOUNT STERLING... OWINGSVILLE...MOREHEAD...IRVINE...STANTON...FRENCHBURG... MOUNT VERNON...MCKEE...SOMERSET...LONDON...MONTICELLO... WHITLEY CITY...CORBIN...WILLIAMSBURG...BARBOURVILLE...MIDDLESBORO... PINEVILLE...HARLAN...SANDY HOOK...WEST LIBERTY...PAINTSVILLE... CAMPTON...SALYERSVILLE...PRESTONSBURG...BEATTYVILLE...JACKSON... HINDMAN...BOONEVILLE...HAZARD...MANCHESTER...HYDEN...WHITESBURG... INEZ...PIKEVILLE 620 PM EDT TUE APR 3 2007 ...SEVERE THUNDERSTORM WATCH 115 IN EFFECT UNTIL 1 AM EDT WEDNESDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN KENTUCKY. .DAY ONE...TONIGHT. STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE TONIGHT AS A STRONG COLD FRONT APPROACHES THE AREA FROM THE WEST. THE PRIMARY THREAT WITH THESE STORMS WILL BE DAMAGING WINDS. A FEW OF THE STRONGER STORMS COULD ALSO PRODUCE LARGE HAIL. THE MOST LIKELY TIME FOR SEVERE WEATHER WILL BE FROM 8 PM IN THE NORTHWEST PORTION OF THE AREA THEN PROGRESSING SOUTHEAST DURING THE LATE EVENING REACHING FAR EAST KENTUCKY TOWARDS MIDNIGHT EDT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. TEMPERATURES WILL FALL TO NEAR OR JUST BELOW FREEZING ON THURSDAY MORNING...WITH FROST A LIKELIHOOD. THERE IS A GOOD CHANCE OF HARD FREEZE EACH MORNING FROM FRIDAY THROUGH MONDAY. CURRENTLY...THERE IS STILL SOME UNCERTAINTY IN THE SPECIFICS OF THIS FORECAST...AS THE EXTENT TO WHICH THE TEMPERATURES WILL FALL AT NIGHT DEPENDS ON THE AMOUNT OF CLOUD COVER OVER THE AREA. HOWEVER...THE PROBABILITY OF A FREEZE ON ONE OR PERHAPS ALL OF THESE MORNINGS IS RELATIVELY HIGH. IN GENERAL...THE VALLEY LOCATIONS WILL BE MOST PRONE TO LOW TEMPERATURES FALLING WELL INTO THE 20S ON FRIDAY THROUGH MONDAY MORNINGS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO CALL THE NATIONAL WEATHER SERVICE IN JACKSON KY WITH REPORTS OF SEVERE WEATHER. AR/GREIF
The office that day
Everything else NWS Jackson, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 3, 7:45 PM EDT | Severe Thunderstorm Warning | JKL | Bath, Fleming, Menifee, Montgomery, Powell | 45 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.